Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 30, NWS Springfield, MO

April 21, 2005Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2005, 8:49 PM CDT for Newton County, Missouri. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 8:49 PM CDT (01:49 UTC)
Expired
Apr 21, 2005, 10:00 PM CDT
In force
71 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Newton County, MO

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:10 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 220149
SVRSGF
MOC145-220300-
/O.NEW.KSGF.SV.W.0030.050422T0149Z-050422T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1000 PM CDT.

* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING        
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALENA TO 8 MILES  
  SOUTH OF MIAMI...AND MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR SHOAL CREEK DRIVE BY 910 PM CDT.
  NEAR LEAWOOD BY 915 PM CDT.
  NEAR SILVER CREEK BY 920 PM CDT.
  NEAR DIAMOND BY 950 PM CDT.
  NEAR NEOSHO BY 1000 PM CDT.

THE TOWNS OF CLIFF VILLAGE...DENNIS ACRES...REDINGS MILL...SHOAL
CREEK ESTATES...RACINE AND RITCHEY ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST CENTRAL
MISSOURI.

LAT...LON 3706 9461 3678 9461 3678 9410 3705 9406

$$

IZZI
3 follow-up statements
000 
WWUS53 KSGF 220213
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT THU APR 21 2005

MOC145-220300-
/O.CON.KSGF.SV.W.0030.000000T0000Z-050422T0300Z/
NEWTON MO-
912 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEWTON COUNTY UNTIL
1000 PM CDT...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAGINAW TO 5 MILES WEST OF
NEOSHO...AND MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR GRANBY BY 920 PM CDT.

THE TOWNS OF RITCHEY...NEWTONIA AND STARK CITY ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

LAT...LON 3704 9455 3687 9457 3684 9409 3705 9409

$$

RUNNELS
000 
WWUS53 KSGF 220231
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 PM CDT THU APR 21 2005

MOC145-220300-
/O.CON.KSGF.SV.W.0030.000000T0000Z-050422T0300Z/
NEWTON MO-
932 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEWTON COUNTY UNTIL
1000 PM CDT...

AT 928 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SARCOXIE TO NEOSHO...AND
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR FAIRVIEW BY 950 PM CDT.

THE TOWNS OF RITCHEY...STARK CITY...NEWTONIA AND WENTWORTH ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

LAT...LON 3705 9429 3682 9443 3680 9410 3705 9408

$$

IZZI
000 
WWUS53 KSGF 220255
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT THU APR 21 2005

MOC145-220305-
/O.CAN.KSGF.SV.W.0030.000000T0000Z-050422T0300Z/
NEWTON MO-
955 PM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY HAS BEEN
CANCELLED...

AT 954 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3705 9429 3682 9443 3680 9410 3705 9408

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:51 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 21, 3:51 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU APR 21 2005

.DISCUSSION...

INITIAL BAND OF CONVECTION MOVING THROUGH SOUTHWEST AND SOUTH
CENTRAL MO IS LIKELY TO BE ONLY THE FIRST WAVE...AS NEW CONVECTION
IS ATTEMPTING TO FIRE ALONG COLD FRONT FROM FAR NE KANSAS INTO NE
OKLAHOMA. WILL KEEP SEVERE THUNDERSTORM CHANCES GOING THROUGH THE
EVENING AS COLD FRONT MOVES INTO UNSTABLE ATMOSPHERE. ETABUFR
SOUNDING IN FAR SE KANSAS SHOWS MLCAPES OF AROUND 2500 J/KG BY 00Z.
LARGE AREA OF THIS CAPE EXISTS IN THE -10 C TO -30 C LAYER...SO
THINK LARGE HAIL IS LIKELY. WIND PROFILES ARE NEARLY UNIDIRECTIONAL
AND RELATIVELY WEAK...SO TORNADIC THREAT IS LOW EXCEPT FOR THE
NORTHERNMOST COUNTIES IN CENTRAL MO NEAR THE WARM FRONT WHERE A
TORNADO WATCH IS IN EFFECT UNTIL 11 PM. UP UNTIL 345 PM...CONVECTION
NEAR THIS BOUNDARY HAS BEEN CONFINED TO AREAS JUST NORTH OF THE CWA
HOWEVER.

BAND OF CONVECTION NEAR THE COLD FRONT WILL SWEEP RAPIDLY THROUGH
THE CWA TONIGHT. CHILLY CANADIAN AIRMASS WILL THEN BUILD RAPIDLY
INTO THE REGION ON FRIDAY ON STRONG NORTHWEST WINDS. VERY TIGHT
SURFACE PRESSURE GRADIENT WILL CREATE WINDS LIKELY REACHING 20 TO 30
MPH TOMORROW AFTERNOON WITH HIGHER GUSTS POSSIBLE.

NEXT CONCERN IS WITH POTENTIAL FROST/LIGHT FREEZE. SATURDAY MORNING
WILL LIKELY SEE MID 30S IN SOME SPOTS...HOWEVER WIND SPEEDS WILL
LIKELY STAY UP ENOUGH TO PRECLUDE WIDESPREAD FROST. SATURDAY NIGHT
AND SUNDAY MORNING ARE ANOTHER STORY...WITH CLEAR SKIES AND WINDS
DROPPING OFF. LOW TO MID 30S ARE LIKELY...AND SOME TRADITIONALLY
COLDER SPOTS COULD DROP JUST BELOW FREEZING. A FROST ADVISORY WILL
LIKELY BE NEEDED.

EXTENDED FORECAST HAS LOW CONFIDENCE LEVEL WITH MULTIPLE SHORTWAVES
MOVING THROUGH. HAVE FOLLOWED HPC GUIDANCE FAIRLY CLOSELY AFTER
TUESDAY.

BROWNING

&&

.AVIATION...

FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS
AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF
STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN
AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR
FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME
BORDERLINE MVFR CIGS EARLY THIS AFTERNOON.

PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE
FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE
HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT
HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE
TIMING/INTENSITY OF THUNDERSTORMS.

GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT
POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS
DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 21, 8:23 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU APR 21 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
823 PM CDT THU APR 21 2005

...SEVERE STORMS LIKELY TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
    HAIL TO THE SIZE OF GOLFBALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
    ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  THE GREATEST THREAT OF ISOLATED TORNADOES WILL OCCUR MAINLY ALONG
  AND WEST OF AN OSCEOLA...TO SPRINGFIELD...TO LAMPE LINE BEFORE
  MIDNIGHT.

  LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING ARE POSSIBLE
  ACROSS THE ENTIRE OUTLOOK AREA INTO THE OVERNIGHT HOURS.  THE
  THREAT WILL GENERALLY BE ACROSS SOUTHEAST KANSAS AND WESTERN
  MISSOURI DURING THE EVENING HOURS...AND TRANSLATE EASTWARD DURING
  THE LATE EVENING AND OVERNIGHT HOURS.

  DISCUSSION:

  AN UPPER DISTURBANCE OVER THE CENTRAL PLAINS AND FRONTAL BOUNDARY
  ACROSS EASTERN KANSAS WILL CONTINUE TRIGGER THUNDERSTORMS INTO THE
  OVERNIGHT HOURS.  WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS
  MAY AFFECT FAR NORTHEAST PORTIONS OF THE OUTLOOK AREA BEFORE
  10 PM.  HOWEVER...THE GREATEST THREAT OF SEVERE STORMS THE
  REMAINDER OF THE EVENING WILL BE ACROSS SOUTHEAST KANSAS AND
  WESTERN MISSOURI IN ADVANCE OF THE APPROACHING SURFACE FRONT.
  SUFFICIENT WIND SHEAR WILL CONTINUE TO ORGANIZE A FEW SUPERCELLS
  WITH ISOLATED TORNADOES GENERALLY WEST OF SPRINGFIELD.  THE STORMS
  WILL LIKELY DEVELOP A MORE LINEAR STRUCTURE AS THEY PUSH
  EAST...AFFECTING CENTRAL AND SOUTH-CENTRAL MISSOURI GENERALLY
  AFTER 11 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT.  TEMPERATURES
  ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
  INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
  WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
  WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
  WIDESPREAD FROST.

  THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
  TUESDAY...THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED GENERALLY WEST OF A WARSAW...TO
  SPRINGFIELD...TO REEDS SPRING LINE THROUGH 11 PM.  SPOTTERS ACROSS
  LOCATIONS FURTHER EAST MAY NEED TO BE ACTIVATED LATER TONIGHT.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW/BROWNING/IZZI

In the hours before

Local storm report, Apr 21, 6:58 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             12 N VIENNA             38.35N 91.95W
04/21/2005  1.00 INCH        MARIES             MO   LAW ENFORCEMENT

            EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT

LD
Local storm report, Apr 21, 7:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 N MC CUNE             37.38N 95.02W
04/21/2005  1.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

0650 PM     TORNADO          MC CUNE                 37.35N 95.02W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0658 PM     HAIL             7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005  1.25 INCH        MARIES             MO   LAW ENFORCEMENT

0720 PM     TORNADO          2 W CHEROKEE            37.35N 94.86W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

AF
Local storm report, Apr 21, 7:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 W MINDENMINES         37.48N 94.62W
04/21/2005  0.75 INCH        BARTON             MO   TRAINED SPOTTER

            SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.

LD
Special weather statement, Apr 21, 8:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT THU APR 21 2005

KSZ101-220100-
CHEROKEE-
816 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM
CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS
TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15
MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF
COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IZZI
Special weather statement, Apr 21, 8:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT THU APR 21 2005

KSZ101-220200-
CHEROKEE-
817 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM
CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS
TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15
MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF
COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IZZI
Local storm report, Apr 21, 8:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NEOSHO                  36.87N 94.37W
04/21/2005  0.75 INCH        NEWTON             MO   PUBLIC

            DIME HAIL REPORTED BY PUBLIC AT HH AND HIGHWAY 59

0410 PM     HAIL             PROTEM                  36.53N 92.85W
04/21/2005  0.88 INCH        TANEY              MO   LAW ENFORCEMENT

            OFF DUTY OFFICER REPORTED HAIL

0428 PM     HAIL             7 S AVA                 36.85N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

0435 PM     HAIL             7 S AVA                 36.85N 92.65W
04/21/2005  0.88 INCH        DOUGLAS            MO   EMERGENCY MNGR

            PEA TO NICKEL SIZE HAIL COVERING THE GROUND

0443 PM     HAIL             AVA                     36.95N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

0445 PM     HAIL             2 S AVA                 36.92N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   TRAINED SPOTTER

            QUARTER HAIL AT THE JUNCTION OF HIGHWAY 5 AND AF

0500 PM     HEAVY RAIN       AVA                     36.95N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

            1 OF RAIN FELL IN THE LAST 30 MINUTES.

0507 PM     HAIL             MANSFIELD               37.12N 92.58W
04/21/2005  1.00 INCH        WRIGHT             MO   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTED QUARTER HAIL

0620 PM     HAIL             1 SW COLUMBUS           37.16N 94.84W
04/21/2005  1.00 INCH        CHEROKEE           KS   LAW ENFORCEMENT

0630 PM     TORNADO          10 W HIATTVILLE         37.72N 95.06W
04/21/2005                   BOURBON            KS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT. DEBRIS AND ROTATION.
            UNCONFIRMED TORNADO.

0635 PM     HAIL             COLUMBUS                37.17N 94.83W
04/21/2005  1.50 INCH        CHEROKEE           KS   EMERGENCY MNGR

            HALF DOLLAR HAIL REPORTED BY EM FROM FAULKNER TO COLUMBUS

0645 PM     HAIL             2 N MC CUNE             37.38N 95.02W
04/21/2005  1.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

0650 PM     HAIL             12 N VIENNA             38.35N 91.95W
04/21/2005  1.00 INCH        MARIES             MO   LAW ENFORCEMENT

            EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT

0650 PM     TORNADO          MC CUNE                 37.35N 95.02W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0658 PM     HAIL             7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005  1.25 INCH        MARIES             MO   LAW ENFORCEMENT

0720 PM     TORNADO          2 W CHEROKEE            37.35N 94.86W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0748 PM     HAIL             1 W MINDENMINES         37.48N 94.62W
04/21/2005  0.75 INCH        BARTON             MO   TRAINED SPOTTER

            SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.

0825 PM     FUNNEL CLOUD     4 W JASPER              37.33N 94.39W
04/21/2005                   JASPER             MO   LAW ENFORCEMENT

AF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:20 PM CDTTornado WarningSGFBarton, Jasper70 min
Apr 21, 8:27 PM CDTTornado WarningSGFJasper63 min
Apr 21, 8:30 PM CDTSevere Thunderstorm WarningSGFBarton60 min
Apr 21, 9:04 PM CDTTornado WarningSGFLawrence71 min
Apr 21, 9:09 PM CDTSevere Thunderstorm WarningSGFDade66 min
Apr 22, 12:15 AM CDTFlash Flood WarningSGFOzark, Taney6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.